Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 94, NWS Las Vegas, NV

September 19, 2025Inyo County, California; Nye County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Sep 19, 2025, 12:38 AM PDT for Inyo County, California; Nye County, Nevada. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2025, 12:38 AM PDT (07:38 UTC)
Expired
Sep 19, 2025, 4:45 AM PDT
In force
4 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Inyo County, CA, Nye County, NV

The radar

The Edwards AFB radar (KEYX), 160 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 1:00 AM PDTFLASH FLOOD11 Sse Furnace Creek, CAThe entire length of Badwater Road from Jubilee Rd to Highway 190 was closed due to flooding. Time was estimated by radar.
Sep 19, 1:00 AM PDTFLASH FLOOD17 S Furnace Creek, CAThe entire length of West Side Rd in Death Valley National Park was closed due to flooding. Time is estimated based on radar.
Sep 19, 1:15 AM PDTFLASH FLOODDeath Valley Junction, CASubstantial water flowing over State Route 127 at Death Valley Junction at 0115 PDT. At 0500 PDT standing water is reported around 2 feet. State Route 127 is closed in both directions.
Sep 19, 1:15 AM PDTFLASH FLOODDeath Valley Junction, CASubstantial water flowing over State Route 127 at Death Valley Junction at 0115 PDT. At 0500 PDT standing water is reported around 2 feet. State Route 127 is closed in both directions.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 7.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WGUS55 KVEF 190738
FFWVEF
CAC027-NVC023-191145-
/O.NEW.KVEF.FF.W.0094.250919T0738Z-250919T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1238 AM PDT Fri Sep 19 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southeastern Inyo County in south central California...
  Southwestern Nye County in south central Nevada...

* Until 445 AM PDT.

* At 1238 AM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Furnace Creek, Beatty, Texas Springs Campground, Death Valley 
  Junction, Amargosa Valley and Lathrop Wells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3692 11651 3670 11629 3639 11628 3621 11629
      3590 11641 3579 11640 3579 11646 3579 11649
      3580 11650 3580 11689 3616 11698 3678 11700
      3694 11674

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
2 follow-up statements
914 
WGUS75 KVEF 190855
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
155 AM PDT Fri Sep 19 2025

CAC027-NVC023-191145-
/O.CON.KVEF.FF.W.0094.000000T0000Z-250919T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-Nye NV-
155 AM PDT Fri Sep 19 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM PDT EARLY THIS 
MORNING FOR SOUTHEASTERN INYO AND SOUTHWESTERN NYE COUNTIES...

At 155 AM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly. Local officials report debris and water flowing 
over State Route 190 near Furnace Creek.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Furnace Creek, Beatty, Texas Springs Campground, Death Valley 
  Junction, Amargosa Valley and Lathrop Wells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3692 11651 3670 11629 3639 11628 3621 11629
      3590 11641 3579 11640 3579 11646 3579 11649
      3580 11650 3580 11689 3616 11698 3678 11700
      3694 11674

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
431 
WGUS75 KVEF 191136
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
436 AM PDT Fri Sep 19 2025

CAC027-NVC023-191146-
/O.EXP.KVEF.FF.W.0094.000000T0000Z-250919T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-Nye NV-
436 AM PDT Fri Sep 19 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 445 AM PDT EARLY THIS MORNING 
FOR SOUTHEASTERN INYO AND SOUTHWESTERN NYE COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3692 11651 3670 11629 3639 11628 3621 11629
      3590 11641 3579 11640 3579 11646 3579 11649
      3580 11650 3580 11689 3616 11698 3678 11700
      3694 11674

$$

JCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 9:34 PM PDT, 3 hours 4 minutes earlier. Its key messages:

  • * Increasing tropical moisture will move into the region today and Friday, bringing chances for showers and thunderstorms. Locally heavy rain and high rainfall rates will lead to an increased risk of flash flooding, especially over San Bernardino County today. * Slight chances for showers and thunderstorms will linger through the weekend, with more uncertainty next week as additional tropical moisture tries to get pulled northward.
Area forecast discussion, Sep 18, 9:34 PM PDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
934 PM PDT Thu Sep 18 2025

.KEY MESSAGES...

* Increasing tropical moisture will move into the region today and
  Friday, bringing chances for showers and thunderstorms. Locally
  heavy rain and high rainfall rates will lead to an increased risk
  of flash flooding, especially over San Bernardino County today.

* Slight chances for showers and thunderstorms will linger through
  the weekend, with more uncertainty next week as additional
  tropical moisture tries to get pulled northward.

&&

.DISCUSSION...through Wednesday.

A broad area of showers and thunderstorms continues across southern
Inyo, eastern/central San Bernardino, and southern Mohave
counties. This activity will push northward throughout the
afternoon, likely fizzling out this evening as it reaches our
southern Great Basin zones. Behind it, more robust thunderstorm
development is anticipated the clear slot punches in. Some of this
development is already being seen across far southern San
Bernardino County. It is this activity that is the main flash
flooding and severe wind concern. The extent and longevity of the
secondary convection is a bit uncertain, but it is possible that
this activity lasts well into the evening, bringing a flash flood
and severe threat to southeast Inyo, southern Nye, Clark, and
Mohave counties. Convection should begin to wane late tonight as
it drifts northward. Tomorrow, showers and storms will be less
widespread than today, and largely focused in southern Nevada and
northwestern Arizona. Storms will continue to pose an localized
flash flood and gusty wind threat.

As moisture and upper-level support decrease over the weekend,
convection is forecast to become even more isolated and diurnally-
driven. The reduction in moisture/clouds will allow temperatures to
warm near seasonable values. These conditions persist through the
middle of next week as we wait to see how the next tropical remnants
interact with mid-latitude flow. Currently, the most likely scenario
appears to be drier and warmer conditions, but some guidance does
bring the moisture into our area, resulting in another round of
showers and storms around mid-week.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast Package...
Lingering showers across the northern portions of the Las Vegas
Valley will continue to move north and weaken over the next few
hours.  Winds will remain light and variable overnight into tomorrow
morning before turning southeast by late morning, with speeds
expected to remain below 10 knots.  A few scattered showers and
thunderstorms are possible again tomorrow afternoon, though coverage
is expected to be less than what was observed today.  Any convection
that develops should dissipate by sunset, and light winds are
expected once again tomorrow night.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Scattered showers and
thunderstorms will continue across western portions of the CWA
overnight, with CIGs holding between 8-10 kft.  Convection will
gradually decrease overnight, and improving skies are expected by
daybreak.  Scattered storms are possible again tomorrow, though most
of the activity should be confined to southern Nevada and northwest
Arizona.  Winds will generally remain below 12 knots across most
areas tomorrow, but a few gusts up to 20 knots are possible in the
Owens Valley during the afternoon.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Woods
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Sep 18, 8:16 PM PDT, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
816 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     Rain             28 WNW Lenwood          35.05N 117.56W
09/18/2025  U0.00 Inch       San Bernardino     CA   Law Enforcement

            Roadway flooding 6 to 8 inches deep on U.S.
            395 north of Kramer Junction per California
            Highway Patrol report.

&&

SM
Local storm report, Sep 18, 8:23 PM PDT, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
823 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     Flash Flood      6 SW Nebo Center        34.80N 117.02W
09/18/2025                   San Bernardino     CA   Dept of Highways

            Water flowing over roadway on SR-247 at mile
            marker 72.

&&

MS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 6:05 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Sep 18, 7:21 PM PDTAreal Flood AdvisoryVEFInyo3 hr
Sep 18, 7:41 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Sep 18, 8:42 PM PDTSevere Thunderstorm WarningVEFSan Bernardino48 min
Sep 18, 9:24 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Sep 18, 9:32 PM PDTAreal Flood AdvisoryVEFInyo4 hr
Sep 18, 9:45 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Sep 18, 10:38 PM PDTAreal Flood AdvisoryVEFInyo, San Bernardino3 hr
Sep 18, 10:48 PM PDTAreal Flood AdvisoryVEFInyo, San Bernardino3 hr
Sep 19, 2:49 PM PDTAreal Flood AdvisoryVEFClark3 hr
Sep 19, 4:34 PM PDTAreal Flood AdvisoryVEFClark3 hr

Nearby

Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.